I am truly happy that you made it through the first week. Congratulations. I admire your commitment and tenacity. The worst is over,now you will have to deal with the 6 to 8 weeks of sleeplessness, restlessness, creepy crawlies and depression. So here is what we can do:
See if your doctor can write you a prescription for some Requip for restlessness, Neurontin is a great help for anxiety and malaise, some Flexeril or Soma for a few weeks for muscle spasms and maybe some Seroquel low dose for sleep. Clonidine regulates blood pressure, creepy-crawly feeling and will make withdrawals easier. Please don't start taking the opiates again as it will only throw you back into withdrawals once you stop again, or make you relapse. Valerian and Magnesium is sometimes helpful remedies over the counter for mild sedation, sleep and muscle relaxation.
But, seriously, you must be completely committed to the goal of quitting. I have written a blog that has rather detailed information about options for detox. If you click on my name and then click on blogs you will see one under that heading. Take a minute to read it. I hope you will find it helpful.
The main thing of course is the decision that you make and making it a priority in your life, because that will determine what your life will actually be and mean in the end. I don't want to sound preachy but it is not a decision you make one day, it is a decision you will make every day for the rest of your life.
Think carefully about getting a Naltrexone implant or an injection of Vivitrol to stave off future cravings and keep that going for about a year to break the psychological cycle of addiction. It may be costly, but worse it in the long run. If you have major medical insurance, and don't mind them knowing about your addiction, Vivitrol may be fully covered.
Good luck to you and take a look at my blogs and my clinic website for even more info on narcotic detox and naltrexone therapy at my clinic website at www.mdsdrugdetox.com
Thanks so much for response. I have just one more question.
I have many social engagements coming up in the immediate future and will more than likely need alcohol to help with social anxiety. Is there a major negative effect in drinking a few days here and there during this withdrawal process?